have been on ortho tricyclen lo for 3 years. Im not supossed to start my period for 9 more days. I forgot to take my pill last night and now I have started my period. Is that normal? Do you think I will be on my peroid for 2 weeks. Has this happened to anyone else before? Im just nervous and wanted to know if this is noremal or ok? Thanks :? :? :?
An irregular period like the one that you are experiencing is not normal... but it doesnât indicate a serious medical condition, either. When using birth control pills, women experience a "period" when taking the last 7 inactive pills. Missing one pill can cause the hormone levels to go down and provoke vaginal bleeding. If the cause for bleeding is a decrease in hormone levels, the bleeding should stop upon continued consumption of the pills. If you missed one pill, take 2 pills the next day. If the bleeding is caused by another reason (a polyp, infection, myoma or another organic cause), it wonât stop even if you continue taking pills. If the bleeding persists, it seems best that you visit your gynecologist.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.